What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 9, 7:28 PM CST, 17 minutes earlier. Its key messages:
- Flood Watch expanded to cover southeast Wisconsin tonight until 7 AM CDT Monday. Numerous thunderstorms and heavy rain are expected over se WI into portions of south central WI. Flash flooding is possible especially in urban areas including the Milwaukee metro area.
- Additional periods of storms expected Sunday afternoon into Monday, posing additional heavy rainfall potential. A Flood Watch remains in effect through 7 AM Monday morning for all of S WI.
Area forecast discussion, Aug 9, 7:28 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
828 PM CDT Sat Aug 9 2025
.KEY MESSAGES...
- Flood Watch expanded to cover southeast Wisconsin tonight
until 7 AM CDT Monday. Numerous thunderstorms and heavy rain
are expected over se WI into portions of south central WI.
Flash flooding is possible especially in urban areas including
the Milwaukee metro area.
- Additional periods of storms expected Sunday afternoon into
Monday, posing additional heavy rainfall potential. A Flood
Watch remains in effect through 7 AM Monday morning for all of
S WI.
&&
.UPDATE...
Issued 828 PM CDT Sat Aug 9 2025
925-850 mb moisture transport is increasing out of the southwest
early this evening and riding up and over the outflow boundary
over far srn WI. In addition, corfidi vector ridging is present
over se WI along the PWAT axis of 2 inches. Expect numerous
thunderstorms and heavy rain to continue over se WI including
MKE this evening. Flash flooding will likely occur in these
areas. This could continue into overnight, but also refocus
farther west into south central WI as the swly LLJ of 25 kts
broadens into that area. The Flood Watch for the potential for
flash flooding has been expanded to include all of southern WI
until 12Z Mon.
Gehring
&&
.SHORT TERM...
Issued 300 PM CDT Sat Aug 9 2025
Tonight through Sunday night:
Synopsis/Mesoanalysis: A weak surface boundary is working into
southern Wisconsin this afternoon, encouraging shower and storm
development from the Madison metro north into the Fox River Valley.
Lift from the surface boundary is being further supported by subtle
MCV extending from central Wisconsin into the Wisconsin River
Valley, with an additional MCV apparent over the Waterloo, IA
vicinity. Expect shower and storm activity to continue sagging south
and east with the surface boundary through the remainder of the
afternoon, with additional storm development anticipated this
evening as the Waterloo MCV tracks into southern Wisconsin. An
isolated strong to severe storm is possible in this activity, with
damaging winds being the primary concern. A brief lull may follow
the evening activity, with additional storm development anticipated
after midnight as the low level jet ramps up. Torrential downpours
will be possible in this evening's & overnight's storms, which could
lead to hydro impacts across the area, with the greatest potential
for impacts (particularly any flash flooding) in areas experiencing
multiple rounds of storms. Additional storm development is
anticipated Sunday afternoon into Monday morning, with development
corridors being highly dependent on MCV's & where the progressing
surface boundary settles following tonight's convection. Additional
torrential downpours and flooding potential will exist in these
storms, with potential once more being maximized in areas of
training. A Flood Watch remains in effect through 7 AM Monday to the
northwest of the Milwaukee metro, where training potential will be
greatest.
Rest Of This Afternoon & Tonight: Heat and humidity will continue,
with heat indices in the upper 90s over southeastern Wisconsin. A
few spots will briefly climb to the 100 degree mark over this part
of the area. A high swimming risk continues through the first part
of this evening at Ozaukee and Sheboygan County beaches, with a
moderate swimming risk further south. Exercise extreme caution if
heading lakeside through this evening.
Quigley
&&
.LONG TERM...
Issued 300 PM CDT Sat Aug 9 2025
Monday through Saturday:
Synopsis: The surface boundary at the center of the short term's
shower and storm chances will linger across southern Wisconsin
during the Monday-Tuesday timeframe, supporting additional periods
of showers and thunderstorms. Much like in the short term period,
weak wind shear should keep severe potential lower in any Monday-
Tuesday activity, though a still very humid air mass will support
additional torrential downpour potential (particularly on Monday).
Additional hydrologic impacts are thus possible in early week
thunderstorms, particularly in regions experiencing repeated rounds
of heavy rainfall. What's left of the surface boundary will push
east of the region Tuesday night, resulting in a brief period of
west-northwest winds & slightly less humid conditions through
Wednesday. The briefly lower humidity will be short-lived, as re-
establishing south-southeasterly winds will push dew points upward
Wednesday night through Saturday. Additional periods of showers and
storms return to the forecast during this time period as
temperatures gradually trend upward.
Monday through Tuesday: With a surface boundary still draped across
the area, additional periods of showers and embedded storms are
forecast. Chances for storms are overall higher Monday relative to
Tuesday (~40-60% Monday compared to ~15-30% Tuesday), with activity
expected to shutdown entirely by Tuesday night as the responsible
boundary pushes east of the region. Shear will remain weak through
the entirety of this time frame, making severe potential overall low
in any storm development. Still elevated humidity & precipitable
waters pooled along the surface boundary, however, will support the
continued possibility for heavy downpours. Could thus continue to
see more minor hydro impacts (urban/small stream flooding, small
rises on area rivers/creeks) through Tuesday afternoon. Have
maintained the 12Z Monday end time of the Flood Watch in this
forecast, but will continue to monitor trends in the coming
updates.
Quigley
&&
.AVIATION...
Issued 828 PM CDT Sat Aug 9 2025
Sct-bkn040-050 tnt-Sun with rounds of showers and thunderstorms.
Areas of MVFR Cigs and Vsbys tnt becoming more widespread over
south central WI on Sunday. Local low Cigs and Vsbys at times
near and after storms.
Gehring
&&
.MARINE...
Issued 300 PM CDT Sat Aug 9 2025
1002 mb low pressure will linger across Manitoba into this evening,
with 1024 mb high pressure remaining centered over the Mid-Atlantic
states. Placed between the two surface features, breezy southerly
winds will continue across the open waters through the first half of
tonight. Prevailing southerlies will gradually decrease after
midnight as the aforementioned surface high migrates east into the
Atlantic Ocean. Generally southerly winds will continue into the day
on Sunday as a weak surface front moves into western Wisconsin,
ultimately stopping short of the open waters. Periods of showers and
storms are forecast this evening through Sunday night. Widespread
severe weather is not expected, though a few storms could produce
brief gusty winds. Winds will trend south to southwesterly during
the day Monday as 1002 mb low pressure moves into the Hudson Bay.
Breezy southerly winds will continue in nearshore zones through the
rest of this afternoon, with widespread 22-25 knot gusts
anticipated. The gusts will be accompanied by elevated wave heights,
particularly from Port Washington and points north. Gusts and wave
heights will gradually taper from south to north through this
evening, with decreasing trends continuing after midnight. A Small
Craft Advisory thus remains in effect until 7 PM CDT from Port
Washington south to Winthrop Harbor, and until 10 PM CDT from Port
Washington to Sheboygan. Periods of showers and thunderstorms are
forecast this evening through early Monday morning. A few storms
could produce gusty winds, particularly this evening.
Quigley
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060 until 10 PM Saturday.
Flood Watch...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-
WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 7 AM Monday.
LM...Small Craft Advisory...LMZ643 until 10 PM Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 9, 6:52 PM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
752 PM CDT Sat Aug 9 2025
WIZ046-047-051-052-056>060-062>072-110100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
752 PM CDT Sat Aug 9 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
A Flood Watch is in effect for the potential for flash flooding
across all of southern Wisconsin into Monday morning. Multiple
rounds of thunderstorms with heavy rain are forecast.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
A Flood Watch will remain in effect for the potential for flash
flooding across all of southern Wisconsin into Monday morning.
Multiple rounds of thunderstorms with heavy rain are forecast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
LMZ643>646-110100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
752 PM CDT Sat Aug 9 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Numerous thunderstorms with frequent lightning and heavy rain.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Thunderstorm chances linger into next week.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-110100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
752 PM CDT Sat Aug 9 2025
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Tonight
Numerous thunderstorms with frequent lightning and heavy rain over
the south half.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Thunderstorm chances linger into next week.
www.weather.gov/mkx
In the hours before
Special weather statement, Aug 9, 1:46 PM CST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
246 PM CDT Sat Aug 9 2025
WIZ058-092030-
Dodge WI-
246 PM CDT Sat Aug 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DODGE COUNTY
THROUGH 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fall River, or near Columbus, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beaver Dam, Waupun, Columbus, Lomira, Burnett, Fox Lake, Brownsville,
Danville, South Beaver Dam, Atwater, Astico, and Leipsig.
This includes U.S. Highway 151 between mile markers 120 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4327 8901 4345 8901 4363 8897 4363 8844
TIME...MOT...LOC 1946Z 221DEG 17KT 4339 8896
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
BOXELLSpecial weather statement, Aug 9, 2:06 PM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
306 PM CDT Sat Aug 9 2025
WIZ051-052-058-059-063>065-092030-
Dodge WI-Waukesha WI-Sheboygan WI-Washington WI-Fond Du Lac WI-
Jefferson WI-Dane WI-
306 PM CDT Sat Aug 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN FOND DU LAC...
NORTHWESTERN WAUKESHA...SOUTHEASTERN DANE...WASHINGTON...JEFFERSON...
EASTERN DODGE AND SOUTHWESTERN SHEBOYGAN COUNTIES THROUGH 330 PM
CDT...
At 304 PM CDT, Doppler radar was tracking strong thunderstorms
developing along a line extending from near Theresa to near
Stoughton. This line of development is moving southeast at 25 mph.
Once storms develop individual storms will move to the northeast.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Bend, Watertown, Hartford, Stoughton, Fort Atkinson, Jefferson,
Lake Mills, Edgerton, Mayville, Slinger, Kewaskum, Horicon, Waterloo,
Juneau, Okauchee Lake, Oconomowoc, Johnson Creek, Lomira, Deerfield,
and Campbellsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4364 8788 4354 8799 4354 8804 4350 8804
4284 8879 4285 8934 4365 8846
TIME...MOT...LOC 2004Z 286DEG 22KT 4352 8838 4295 8921
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BOXELLSpecial weather statement, Aug 9, 2:41 PM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
341 PM CDT Sat Aug 9 2025
WIZ051-052-058>060-063>066-092145-
Dodge WI-Waukesha WI-Milwaukee WI-Sheboygan WI-Washington WI-
Ozaukee WI-Fond Du Lac WI-Jefferson WI-Dane WI-
341 PM CDT Sat Aug 9 2025
...STRONG THUNDERSTORMS WILL IMPACT OZAUKEE...SOUTHEASTERN FOND DU
LAC...NORTHWESTERN MILWAUKEE...NORTHERN WAUKESHA...EASTERN DANE...
WASHINGTON...NORTHERN JEFFERSON...EASTERN DODGE AND SHEBOYGAN
COUNTIES THROUGH 445 PM CDT...
At 339 PM CDT, Doppler radar was tracking a large area of strong
thunderstorms along a line extending from near Elkhart Lake to near
Lake Mills. Movement of this line was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Milwaukee, Sheboygan, Wauwatosa, Brookfield, Menomonee
Falls, West Bend, Watertown, Mequon, Hartford, Whitefish Bay,
Pewaukee, Brown Deer, Grafton, Cedarburg, Port Washington, Sussex,
Hartland, Plymouth, Sheboygan Falls, and Delafield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4356 8779 4346 8780 4337 8788 4326 8791
4318 8788 4314 8790 4310 8789 4311 8909
4389 8815 4389 8773 4381 8773 4376 8770
4374 8771 4370 8770
TIME...MOT...LOC 2039Z 252DEG 27KT 4387 8793 4307 8886
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BOXELLSpecial weather statement, Aug 9, 3:44 PM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
444 PM CDT Sat Aug 9 2025
WIZ052-059-060-065-066-092215-
Waukesha WI-Milwaukee WI-Sheboygan WI-Washington WI-Ozaukee WI-
444 PM CDT Sat Aug 9 2025
...STRONG THUNDERSTORMS WILL IMPACT OZAUKEE...NORTHERN MILWAUKEE...
NORTHERN WAUKESHA...SOUTHEASTERN WASHINGTON AND SOUTHEASTERN
SHEBOYGAN COUNTIES THROUGH 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles east of Sheboygan
to Lisbon. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Milwaukee, Sheboygan, Wauwatosa, Brookfield, Menomonee
Falls, Mequon, Whitefish Bay, Pewaukee, Brown Deer, Grafton,
Cedarburg, Port Washington, Sussex, Hartland, Delafield, Jackson, Fox
Point, Saukville, Bayside, and Thiensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4368 8770 4357 8779 4349 8779 4338 8787
4326 8791 4318 8788 4312 8790 4310 8788
4310 8844 4373 8771
TIME...MOT...LOC 2144Z 255DEG 24KT 4376 8755 4314 8825
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BOXELLLocal storm report, Aug 9, 4:12 PM CST, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
512 PM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg Menomonee Falls 43.18N 88.12W
08/09/2025 Waukesha WI Law Enforcement
Menomonee Falls PD reports multiple large
branches and a few 7 to 8 inch diameter
trees down, with at least one of those
toppling some power lines.
&&
BHSSpecial weather statement, Aug 9, 5:32 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
632 PM CDT Sat Aug 9 2025
WIZ060-066-092345-
Milwaukee WI-Ozaukee WI-
632 PM CDT Sat Aug 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OZAUKEE AND
NORTHWESTERN MILWAUKEE COUNTIES THROUGH 645 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm over
northern Milwaukee, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Milwaukee, Mequon, Whitefish Bay, Brown Deer, Fox Point,
Bayside, Glendale, and River Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4315 8789 4314 8790 4312 8790 4309 8795
4312 8807 4318 8806 4324 8791 4321 8790
4319 8790 4318 8788
TIME...MOT...LOC 2331Z 225DEG 31KT 4315 8796
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BOXELL